Duke Mathematical Journal

Locally isometric liftings from quotient C-algebras

R. R. Smith and J. D. Ward

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 47, Number 3 (1980), 621-631.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L05: General theory of $C^*$-algebras
Secondary: 47A12: Numerical range, numerical radius


Smith, R. R.; Ward, J. D. Locally isometric liftings from quotient $C^\ast$ -algebras. Duke Math. J. 47 (1980), no. 3, 621--631. doi:10.1215/S0012-7094-80-04738-9. https://projecteuclid.org/euclid.dmj/1077314185

Export citation


  • [1] Charles A. Akemann and Gert K. Pedersen, Ideal perturbations of elements in $C\sp*$-algebras, Math. Scand. 41 (1977), no. 1, 117–139.
  • [2] W. B. Arveson, Subalgebras of $C\sp\ast$-algebras, Acta Math. 123 (1969), 141–224.
  • [3] W. B. Arveson, Unitary invariants for compact operators, Bull. Amer. Math. Soc. 76 (1970), 88–91.
  • [4] W. Arveson, Subalgebras of $C\sp\ast$-algebras. II, Acta Math. 128 (1972), no. 3-4, 271–308.
  • [5] F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebras, London Math. Soc. Lecture Note Series, vol. 2, Cambridge University Press, London, 1971.
  • [6] M.-D. Choi, A simple $C^\ast$-algebra generated by two finite-order unitaries, Preprint.
  • [7] M. D. Choi and E. G. Effros, The completely positive lifting problem for $C\sp*$-algebras, Ann. of Math. (2) 104 (1976), no. 3, 585–609.
  • [8] J. Dixmier, Les $C\sp\ast$-algèbres et leurs représentations, Deuxième édition. Cahiers Scientifiques, Fasc. XXIX, Gauthier-Villars Éditeur, Paris, 1969.
  • [9] R. R. Smith and J. D. Ward, Matrix ranges for Hilbert space operators, Amer. J. Math., to appear.
  • [10] W. F. Stinespring, Positive functions on $C\sp *$-algebras, Proc. Amer. Math. Soc. 6 (1955), 211–216.